Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 224, NWS Jacksonville, FL

August 1, 2000Bradford County, Union County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 1, 2000, 6:58 PM EDT for Bradford County, Union County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2000, 6:58 PM EDT (22:58 UTC)
Expired
Aug 1, 2000, 7:45 PM EDT
In force
47 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Bradford County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2022 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2022 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 012258
SVRJAX
FLC007-125-012345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
658 PM EDT TUE AUG 1 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRADFORD COUNTY IN NORTHERN FLORIDA
  UNION COUNTY IN NORTHERN FLORIDA

* UNTIL 745 PM EDT

* AT 658 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES NORTHEAST OF NEW
  RIVER...OR ABOUT 6 MILES SOUTH OF RAIFORD...MOVING NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JOHNSTOWN BY 710 PM EDT...
  RAIFORD BY 720 PM EDT...
  ELLERBEE BY 740 PM EDT...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.



$$

SCOTT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:45 PM EDT, 4 hours 13 minutes earlier.

Area forecast discussion, Aug 1, 2:45 PM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT TUE AUG 1 2000

CONVECTION HAS DEVELOPED ALONG THE EC SEA BREEZE AND IS MOVING
QUICKLY INLAND UNDER THE EAST TO SOUTHEAST FLOW. EXPECT A LOT OF
ACTIVITY OVER THE INTERIOR WHEN BOUNDARIES BEGIN TO COLLIDE.

A MID/UPPER TROUGH DROPS INTO THE MS VALLEY AND SHOWS VERY LITTLE
MOVEMENT THROUGH THE FORECAST PERIOD. THE SOUTHERLY FLOW BETWEEN
THIS TROUGH AND THE BERMUDA HIGH PUMPS COPIOUS AMOUNTS OF MOISTURE
INTO THE FL PANHANDLE AND SOUTHERN GA. THIS MOISTURE PLUME SHIFTS
EASTWARD ON WEDNESDAY. MESOETA INDICATES H3 DIVERGENCE IS STRONG
OVER THE FA BY 00Z THURSDAY AND AGAIN THURSDAY AFTERNOON. THINK GOOD
CHANCE OF PRECIP ACROSS THE AREA DURING THE AFTN AND EVENINGS AND 30
PERCENT FOR NIGHTTIME.

FOR THE WEEKEND...A FRONTAL BOUNDARY WASHES OUT OVER GEORGIA AND A
RIDGE BUILDS OVER THE FA. SOME OF THE MOISTURE SUPPLY IS CUTOFF AND
THE AREA WILL RETURN TO DIURNAL CONVECTION WITH NEAR CLIMO
CONDITIONS.

MARINE...RIDGE AXIS OVER THE NORTHERN WATERS WILL SHIFT TO SOUTHEAST
AND FLOW WILL BE SOUTHERLY EXCEPT NEAR SHORE DURING THE AFTERNOON.
EXPECT LIGHT WINDS TONIGHT TO INCREASE TO 10-15 KT FOR SECOND AND
THIRD PERIODS.

PRELIM
AMG 73/91/72/90 3535
SSI 77/88/77/87 1435
JAX 73/93/73/91 1545
GNV 72/93/72/91 3535 28

.JAX..
.FL...NONE.
.GA...NONE.

TRABERT

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.